It's been a long time since I've been on this site but i very much need the advice and experiences of other parents on a very serious problem I am having.
Ever since my son started taking prednisone 7 yrs ago (18 mg/day) we have noticed that he has bruised easily. We didn't pay much attention to it over the years as it wasn't that bad or an issue until the last couple years after we got a puppy and it became a huge issue. In short, a playful pup + an overly excitable boy + prednisone = bruising = visits from CPS. We have had 3 complaints and consequently 3 investigations - 2 from a new school/teachers and the last from a new pediatrician on our first visit. I was working a lot then and didn't notice the bruising on my sons arms until he was getting his exam. Anyway, the pediatrician doesn't believe it's from a dog even though my children all substantiated it. My boys play with the dog by tussling or "rough housing" on the floor with him. Daniel can't run so his play consists of laying on the floor and playing with him. The dog "soft mouth's" him on the arms when they play. Daniel doesn't get hurt by it and he gets a "kick" out of it but it has led to extensive bruising on his arms. I'll be the first to admit it doesnt look good. My other son plays with him in the same manner but gets none of the bruising. They don't understand how a dog can play this way with him and not puncture his skin and leave bites marks. As for my son's neurologist, when I told him about the easy bruising, he sent us to a hematologist but failed to mention anything about prednisone causing easy bruising.
I have given them documentation regarding easy bruising and prednisone. Didnt make any difference cause the pediatrician doesn't believe it. Any advice? Can you tell me if you have seen easy bruising with prednisone? He is also on lamictal which also causes easy bruising side effects.
I refused to get rid of our dog, as this would hurt all my kids but I can no longer allow Daniel to play with the dog. Any advice would be greatly appreciated.